Jump to content
CrazyBoards.org

Recommended Posts

I take a strong typical antipsychotic by injection and I still have fantastic orgasms.. I'm on a shitload of psych meds.

 

OP, you obviously got nothing out of this thread, what was the purpose of posting it? You apparently wanted someone to validate what you thought, and when you didn't get it, you just re-posted what you originally posted.

 

We've given you information that shows that it's extremely unlikely (and can't be proven) that AP's don't shrink the brain. If it had permanent side effects like that it wouldn't be FDA approved.

 

But you don't want to hear it. So why bother? This is the last time I'm posting here.

Schizophrenia is a LOT worse than a bad orgasm.

Link to comment
Share on other sites

I too take something similar to risperidone (invega sustenna) and I dont ejaculate as much anymore and my orgasm intensity is greatly reducing I am currently trying abilify inconjunction with invega sustenna but I can't fucking sleep and im taking it in the morning so I might lower the dose next time I see my pdoc or get a sleep med I don't know what he will do... and hopefully I won't have anymore stupid sexual dysfunction after taking only on Abilify

Link to comment
Share on other sites

You could always talk to your doctor about switching to a different antipsychotic that does not have the prolactin effect.

I can say that my sex drive returned completely after I stopped risperdal.  As soon as the prolactin levels return to normal, your body will function the way it did before.  

 

Having said that, I'm glad I made the trade off for sanity over a sex life for the several years I took risperdal.  It is not a bad drug, and is generic, so it was essentially my only option at the time I started taking it since I didn't have insurance.  Risperdal is much more weight neutral than many other antipsychotics, such as zyprexa and seroquel.

Link to comment
Share on other sites

Well, I'm having some trouble with orgasming during sex, but I am pretty sure it is because of another drug I recently started taking, lexapro.  My sex drive was completely gone when I was on risperdal and I couldn't even become aroused for sex most of the time.  That at least got completely better once I switched to a different medication.  The issue for me was never orgasm intensity, because that never reduced on risperdal, but rather even being able to become aroused.

Edited by koakua
Link to comment
Share on other sites

No cognitive impairment from risperdal at all that I noticed.  Just the prolactin effect.  In fact I was more lucid on it due to not being continually paranoid or psychotic.  Risperdal was sedating for me, though, especially during the mornings, so I noticed I was often very groggy during the first hours after waking up.  I don't think this was due to brain damage, but rather from physical fatigue. The only reason I stopped taking it was the prolactin effect and some slight weight gain... have switched to latuda and those are both better on it, as is the morning sedation.

Link to comment
Share on other sites

  • 1 month later...

The 'experts' are going back and forth whether or not schizophrenia or the drug shrinks the brain. Its the lesser of two evils (insanity) and all science has to offer us at the moment. That's just the way I view it. 

 

To the OP: There's a lot of horror stories of permanent damage floating around but take those with a grain of salt.. I've been off anti-psychotics before and had no permanent side affects. Don't worry so much!

Link to comment
Share on other sites

I'm now on Risperdal Consta, the injection form of Risperdal, at 25mg, and so far, (only had the injection a week ago) haven't noticed a difference. I can't orgasm from sex - but I'm not currently  having sex and I've never been able to anyways. I can orgasm from masturbation (TMI, anyone?) and haven't noticed any cognitive effects, like dulling. I am a bit more sedated, but I also stopped 300mg Wellbutrin (which I was taking to quit smoking, ran its course, physician stopped it) at the same time and am also coming down from a manic episode. It is still too early to judge, though.

 

I did have issues with it the first time I took it, I was 19, because I was on something to raise my prolactin (I had low prolactin) and Risperdal, so I started lactating. As soon as the supplement was stopped, everything else stopped as well. Your mileage may vary, everyone reacts differently. I am biologically female. I'll keep you updated.

 

I keep track of my symptoms, side effects, etc daily on the site http://www.patientslikeme.com

 

If Risperdal doesn't work or you find the side effects too much, discuss other AP's or AAP's with your pdoc. If a medication is making you that miserable, you shouldn't have to take it - there are a lot of other options. The lack of orgasm and whatnot can be caused by too much prolactin, which is an uncommon, but known problem with Risperdal. There are other meds that can lower it, or a switch in AAP's can help. It's not the only option. It is a good med, I find, for  myself, but it may not be the best for you.

 

So talk it over with your pdoc. If you feel embarrassed talking about more sensitive matters like orgasms and stuff, write it down, or print something out. But believe me, they've heard it all and much more before. 

 

Also, if you're on an SSRI or SNRI in conjunction with it, that doesn't help. I find my biggest nemesis in losing the ability to orgasm is in SSRI's or SNRI's, not antipsychotics, believe it or not. When my lexapro dose was dropped from 40mg to 20mg, there was a HUGE change.

 

Sorry if there's TMI. Just my experience!

Link to comment
Share on other sites

  • 2 months later...

Hello,

 

I hope you are still availible. Did your orgasm, brain function return to normal? Anyone else have just a really hard time getting back to normal?

 

I have been on Risperdal for only 3 months. Psychosis went away so I stopped medication a month and a half ago. Ruining my teeth by constantly clenching them and still have some twisting side effects in my forehead that I hope are not tarditive dyskinesia. I get twitches like something pushing up my skin all over my body in random areas. Additionally, my sleep doesnt feel the same at ALL never well rested, and I wake up periodically with very bad butterflies in my stomach to the extent that I can only sleep on a particular side of my body.

 

I hope someone can either update this post with their experience or give a different story altogether of what you went through. Im praying its still withdrawal although its so hard to believe at this time and it doesnt particularly feel like its getting better. I cant get to a doctor because I have no income this is my only hope right now.

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...